Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 22, NWS Chicago, IL

June 7, 2008Cook County, Will County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 7, 2008, 5:21 PM CDT for Cook County, Will County, Illinois. It was in force for 54 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 5:21 PM CDT (22:21 UTC)
Expired
Jun 7, 2008, 6:15 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Cook County, IL, Will County, IL

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:25 PM CDTTORNADO2 S Braidwood, IL
Jun 7, 5:25 PM CDTTORNADONe Braidwood, IL
Jun 7, 5:26 PM CDTTORNADO6 Nw Bonfield, IL
Jun 7, 5:29 PM CDTFUNNEL CLOUDBraidwood, ILSTRONG ROTATION SOUTHWEST OF REED CUSTER SCHOOL.
Jun 7, 5:33 PM CDTTORNADOSymerton, ILWARNER BRIDGE AND 113.
Jun 7, 5:33 PM CDTTORNADOWilmington, ILSMILEY ROAD AND ZILM ROAD.
Jun 7, 5:35 PM CDTTORNADO2 E Wilmington, IL
Jun 7, 5:37 PM CDTTORNADO1 S Wilmington, ILTORNADO ON THE GROUND
Jun 7, 5:37 PM CDTTORNADO5 Se Wilmington, ILBETWEEN OLD CHICAGO ROAD AND WARNER BRIDGE ROAD.
Jun 7, 5:40 PM CDTTORNADO2 E Wilmington, ILHALF MILE WIDE TORNADO ON THE GROUND
Jun 7, 5:43 PM CDTTORNADO2 Se Wilmington, ILFLYING DEBRIS FALLING FROM THE SKY.
Jun 7, 5:46 PM CDTTORNADO2 E Symerton, ILSTRUCTURAL DAMAGE TO HOMES NEAR OLD CHIGAGO ROAD. SEARCH AND RESCUE OPERATIONS UNDERWAY.
Jun 7, 5:46 PM CDTTORNADO9 E Wilmington, ILSPOTTER LOOKING EAST FROM NORTH OF WILMINGTON
Jun 7, 5:46 PM CDTTORNADON Wilmington, IL
Jun 7, 5:49 PM CDTFUNNEL CLOUDWilmington, ILNORTH OF WILMINGTON AT ROUTE 53 LOOKING WEST. WALL CLOUD AND FUNNEL.
Jun 7, 5:51 PM CDTFUNNEL CLOUDSymerton, ILPEOTONE ROAD.
Jun 7, 6:05 PM CDTTORNADO5 S Frankfort, ILSPOTTER FOLLOWING STORM. POWER LINES DOWN. APPROXIMATELY 5 TO 10 MILES SOUTH OF FRANKFORT.
Jun 7, 6:15 PM CDTTORNADOFrankfort, ILLARGE TORNADO ROUTE 45 AND BRUNS ROAD.
Jun 7, 6:20 PM CDTTORNADO3 S Matteson, ILTOUCH DOWN MULTIPLE VORTEX TORNADO MOVING NORTHEAST. LOCATION AT ROUTE 57 AND STUNKEL
Jun 7, 6:22 PM CDTTORNADORichton Park, ILLARGE TORNADO ON THE GROUND.
Jun 7, 6:24 PM CDTTORNADORichton Park, ILGOVERNORS HIGHWAY AND STUNKEL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 072221
TORLOT
ILC031-197-072315-
/O.NEW.KLOT.TO.W.0022.080607T2221Z-080607T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COOK COUNTY IN NORTHEAST ILLINOIS...
  WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 615 PM CDT...

* AT 518 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM NEAR BRAIDWOOD...MOVING NORTHEAST
  AT 41 MPH.

* THE TORNADO WILL BE NEAR...
  ELWOOD BY 535 PM...
  MANHATTAN BY 545 PM...
  NEW LENOX BY 550 PM...
  MOKENA...AND FRANKFORT BY 555 PM...
  TINLEY PARK...ORLAND PARK...AND COUNTRY CLUB HILLS BY 605 PM...
  CRESTWOOD...AND OAK FOREST BY 610 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4162 8753 4129 8797 4130 8802 4126 8802
      4120 8809 4121 8818 4126 8826 4134 8826
      4178 8781
TIME...MOT...LOC 2221Z 222DEG 35KT 4126 8818

$$
5 follow-up statements
000 
WWUS53 KLOT 072227
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT SAT JUN 7 2008

ILC031-197-072315-
/O.CON.KLOT.TO.W.0022.000000T0000Z-080607T2315Z/
COOK IL-WILL IL-
527 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WILL AND
SOUTHEASTERN COOK COUNTIES...

AT 523 PM CDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR BRAIDWOOD...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  SYMERTON BY 535 PM CDT...
  ELWOOD BY 540 PM CDT...
  MANHATTAN BY 550 PM CDT...
  NEW LENOX BY 555 PM CDT...
  MOKENA...AND FRANKFORT BY 600 PM CDT...
  FRANKFORT SQUARE...AND MATTESON BY 605 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4162 8753 4129 8797 4130 8802 4126 8802
      4120 8809 4121 8818 4126 8826 4134 8826
      4178 8781
TIME...MOT...LOC 2227Z 222DEG 35KT 4127 8816

$$

BRUMER
000 
WWUS53 KLOT 072235
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT SAT JUN 7 2008

ILC031-197-072315-
/O.CON.KLOT.TO.W.0022.000000T0000Z-080607T2315Z/
COOK IL-WILL IL-
535 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WILL AND
SOUTHEASTERN COOK COUNTIES...

AT 532 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAKEWOOD SHORES...MOVING NORTHEAST AT 40
MPH.

THE TORNADO WILL BE NEAR...
  SYMERTON BY 540 PM CDT...
  MANHATTAN BY 550 PM CDT...
  FRANKFORT...AND MOKENA BY 605 PM CDT...
  FRANKFORT SQUARE...TINLEY PARK...MATTESON...AND ORLAND HILLS BY 610
  PM CDT...
  COUNTRY CLUB HILLS...AND OAK FOREST BY 615 PM CDT...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4130 8798 4130 8802 4125 8802 4122 8807
      4123 8815 4126 8820 4132 8819 4172 8781
      4158 8758
TIME...MOT...LOC 2235Z 222DEG 35KT 4129 8810

$$

BRUMER
000 
WWUS53 KLOT 072243
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 PM CDT SAT JUN 7 2008

ILC031-197-072315-
/O.CON.KLOT.TO.W.0022.000000T0000Z-080607T2315Z/
COOK IL-WILL IL-
543 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
WILL AND SOUTHEASTERN COOK COUNTIES...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR SYMERTON...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MANHATTAN BY 555 PM CDT...
  FRANKFORT...AND MOKENA BY 605 PM CDT...
  FRANKFORT SQUARE...MATTESON...AND RICHTON PARK BY 610 PM CDT...
  COUNTRY CLUB HILLS...TINLEY PARK...OAK FOREST...AND HAZEL CREST BY
  615 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4130 8798 4130 8802 4127 8803 4126 8805
      4127 8810 4129 8813 4132 8814 4169 8781
      4158 8758
TIME...MOT...LOC 2243Z 222DEG 35KT 4133 8803

$$

BRUMER
000 
WWUS53 KLOT 072254
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT SAT JUN 7 2008

ILC031-197-072315-
/O.CON.KLOT.TO.W.0022.000000T0000Z-080607T2315Z/
COOK IL-WILL IL-
554 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
WILL AND SOUTHEASTERN COOK COUNTIES...

AT 550 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 13 MILES SOUTHWEST OF FRANKFORT...MOVING
NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  FRANKFORT SQUARE...AND FRANKFORT BY 610 PM CDT...
  MATTESON...RICHTON PARK...OLYMPIA FIELDS...AND FLOSSMOOR BY 615 PM
  CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4158 8758 4142 8781 4142 8782 4130 8797
      4134 8803 4165 8773 4163 8770 4164 8769
TIME...MOT...LOC 2254Z 222DEG 35KT 4136 8792

$$

BRUMER
000 
WWUS53 KLOT 072304
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT SAT JUN 7 2008

ILC031-197-072315-
/O.CON.KLOT.TO.W.0022.000000T0000Z-080607T2315Z/
COOK IL-WILL IL-
604 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
WILL AND SOUTH CENTRAL COOK COUNTIES...

AT 600 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES SOUTH OF FRANKFORT...MOVING NORTHEAST AT
39 MPH.

THE TORNADO WILL BE NEAR...
  FRANKFORT BY 610 PM CDT...
  MATTESON...RICHTON PARK...FRANKFORT SQUARE...AND 6 MILES SOUTHEAST
  OF TINLEY PARK BY 615 PM CDT...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4146 8775 4144 8777 4144 8778 4143 8778
      4137 8789 4140 8794 4158 8780 4151 8768
TIME...MOT...LOC 2304Z 223DEG 34KT 4142 8784

$$

BRUMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 5:00 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 7, 5:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT SAT JUN 7 2008

.DISCUSSION...

500 PM CDT

MESOSCALE UPDATE...

TORNADIC SUPERCELL CURRENTLY MOVING NORTHEAST FROM LIVINGSTON COUNTY
INTO SOUTHEAST GRUNDY/WESTERN KANKAKEE COUNTIES.

21Z MESOANALYSIS INDICATES LOW LEVEL WINDS HAVE BACKED ACROSS
PORTIONS OF NORTHEAST ILLINOIS...APPARENTLY AHEAD OF OLD OUTFLOW
BOUNDARY FROM MORNING CONVECTION...WITH 21Z RUC/SPC 0-1 KM STORM
RELATIVE HELICITY OF 250-300 M2/S2. SURFACE CONDITIONS ALONG/SOUTH
OF THIS OLD BOUNDARY EXHIBIT TEMPS IN MID 80S/DEWS IN MID
70S...PRODUCING AXIS OF 100 MB MLCAPE AROUND 2000 J/G IN THIS
REGION. AREAS TO EAST/NORTHEAST OF CURRENT STORM LOCATION HAVE BEEN
COOLED FROM EARLIER CLOUD COVER AND EXHIBIT LOWER DEW POINT
TEMPS...WITH INSTABILITY DECREASING RAPIDLY TO THE EAST. THUS EXPECT
THIS STORM WILL SHOW WEAKENING TREND OVER NEXT 30 MINUTES AS IT
MOVES OUT OF AXIS OF GREATER INSTABILITY.

ADDITIONAL DEVELOPMENT REMAINS POSSIBLE ACROSS ILLINOIS PORTIONS OF
FORECAST AREA...THOUGH APPEARS LARGER SCALE LIFT MAY WEAKEN AS TAIL
OF MID LEVEL SHORT WAVE LIFTS NORTHEAST OF AREA.

RATZER

PREVIOUS DISCUSSION...

352 PM CDT

FOCUS AGAIN REMAINS IN SHORT TERM WITH SEVERE CONVECTION
DEVELOPING ACROSS WESTERN CWA THIS AFTERNOON.

SFC LOW ACROSS EASTERN NEBRASKA THIS AFTERNOON...WITH WARM FRONT
EXTENDING NORTHEAST TO IA/MN BORDER AND SOUTHERN WI PER 20Z SFC
ANALYSIS. SFC PRESSURE FALLS CURRENTLY STRONGEST ACROSS WI/IL IN
RESPONSE TO MID LEVEL SHORT WAVE FEATURE NOTED AS 70 KNOT H5 SPEED
MAX RIPPLING ACROSS IA/MN/WI/NWRN IL AND INDICATED BY WATER VAPOR
SIGNATURE. STRONG STORMS OCCURRING ACROSS SOUTHERN WI IN VICNINITY
OF WARM FRONT...WHILE OTHER STORMS HAVE DEVELOPED OVER WESTERN IL
IN CONVERGENT LOW LEVEL WIND FIELD AND AXIS OF 2500-3000 J/KG
MLCAPE. WITH AREA IN SOUTHERN PERIPHERY OF MID/UPPER LEVEL
JET...SUFFICIENT DEEP SHEAR EXISTS FOR ROTATING STORMS WITH 0-6
KM BULK SHEAR IN 50-60 KT RANGE. 0-1 KM SRH VALUES 100-150 M2/S2
AND LCL HEIGHTS BELOW 1000 METERS ALSO SUPPORTS SOME TORNADO
THREAT ESPECIALLY WEST/NORTH...WHICH IS NOW COVERED BY TORNADO
WATCH THROUGH 8 PM CDT. EXPECT THAT GREATEST PROBABILITY OF STORMS
WILL BE THROUGH EARLY EVENING HOURS...BEFORE DIURNAL DECREASE IN
INSTABILITY RESULTS IN DECREASING COVERAGE ACROSS FORECAST AREA.
UPPER TROUGH DEEPENING OVER WESTERN CONUS EXPECTED TO MAINTAIN
LLVL JET INTO WARM FRONT ACROSS IA/MN/WI OVERNIGHT...WITH NORTHERN
THIRD OR SO OF CWA SEEING HIGHEST CHANCE OF STORMS.

WESTERN CONUS UPPER TROUGH CONTINUES TO AMPLIFY SUNDAY...WITH
ANOTHER JET STREAK LIFTING OUT THROUGH THE PLAINS TO UPPER MIDWEST
AND ASSOCIATED SURFACE WAVE MOVING ACROSS UPPER MISSISSIPPI VALLEY
BY SUNDAY EVENING. AGAIN WILL MAINTAIN HIGHEST POPS ACROSS
NORTHERN/WESTERN PORTIONS OF CWA WITH 1500 J/KG MLCAPE INDICATED BY
WRF DURING THE DAY IN AREA OF BETTER LOWL LEVEL CONVERGENCE
ASSOCIATED WITH SFC WAVE. GIVEN CONTINUED MODERATE MID LEVEL FLOW
AND VERY WARM/MOIST LLVLS AND RESULTING SHEAR/INSTABILITY...AREA
REMAINS IN SPC DAY 2 SLGT RISK OUTLOOK. PRECIP THREAT CONTIUES
RIGHT THROUGH SUNDAY NIGHT AND INTO MONDAY AS UPPER TROUGH
CONTINUES TO ADVANCE ACROSS PLAINS. SOME DIFFERENCES WITH TIMING
OF FRONTAL PASSAGE THROUGH CWA...THOUGH APPEARS FRONT WILL MOVE
THROUGH MONDAY NIGHT BEFORE WEAK HIGH PRESSURE BUILD BRIEFLY
ACROSS AREA DURING TUESDAY AFTERNOON.

NO SIG CHANGES TO EXTENDED WITH HANDS FULL WITH EXPANDING
CONVECTION ATTM. TOR WATCH WILL BE EXPANDED SHORTLY TO INLUDE MUCH
OF NORTHERN IL COUNTIES.

RATZER

&&

.AVIATION...

18Z TAFS...CEILINGS HAVE LIFTED ABOVE IFR...BUT THE CONTINUED
INFLUX OF LOW LEVEL MOIST AND WEAK LIFT HAVE ALLOWED MVFR CEILINGS
TO HANG IN OVER THE REGION. THE QUESTION IS WILL THERE BE ENOUGH
MIXING TO ALL CEILINGS TO GO VFR FOR A SIGNIFICANT AMOUNT OF TIME.
CURRENTLY THINKING THAT THE MVFR WILL HAND IN FOR THE AFTERNOON
AND EVENING BEFORE ANY SIGNIFICANT IMPROVEMENT AS LITTLE CHANGE TO
THE OVERALL PATTERN IS EXPECTED.

THE SECOND CONCERN IS THUNDER POTENTIAL. TSTMS HAVE FORMED ON AN
OLD BOUNDARY OVER SOUTHERN ILLINOIS...BUT THE TREND HAS BEEN FOR
THE ACTIVITY HAS BEEN TRACKING TO THE SOUTHEAST...SO FEEL THAT
THIS ACTIVITY HAS LITTLE CHANCE TO IMPACT THE TERMINALS.
HOWEVER...THE ENVIRONMENT IS VERY MOIST AND MODERATELY UNSTABLE
SO...AT LEAST...ISOLATED CONVECTION IS LIKELY. SO...HAVE
MAINTAINED THE VCTS FOR THE LATE AFTERNOON THROUGH LATE EVENING.
THE BEST CHANCE FOR TS TO BE MOST WIDESPREAD WILL BE THE PERIOD
FROM 03-06Z WHEN THE STRONGEST...MOST FOCUSED INSTABILITY WILL BE
OFER THE REGION. STILL TOUGH TO EXACTLY PINPOINT THE THUNDER...SO
HAVE ONLY GONE WITH A TEMPO GROUP AT THIS POINT. WITH LITTLE
PROGRESSION TO THE PATTERN FOR THE NEXT 24 HOURS...HAVE INTRODUCED
A PROB30 GROUP FOR THUNDER FOR THE REMAINDER OF THE OVERNIGHT
HOURS AS ISOLD THUNDER WILL BE A POSSIBILITY.

THE THIRD CONCERN WILL BE WINDS. A RATHER TIGHT PRESSURE GRADIENT
REMAINS IN PLACE AS THE HIGH OVER THE SERN CONUS IS MOVING LITTLE
AND A DEEP TROUGH REMAINS OVER THE CENTRAL PLAINS. INDIVIDUAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY EXTENDING FROM THE
CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY...BUT THE TROUGH
AND HIGH WILL REMAIN IN PLACE. THIS WILL KEEP PREVAILING SSWLY
WINDS OVER THE AREA...FREQUENTLY GUSTING TO 25-30KT THROUGH THE
EVENING HOURS AND TO 20KT FOR THE OVERNIGHT HOURS. SEE LITTLE
CHANCE FOR THE GUSTINESS TO SUBSIDE...AND WILL ONLY INCREASE
DURING THE DAY AGAIN TOMORROW.

KREIN

&&

.MARINE...
300 PM...

HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE SUNDAY NIGHT OR MONDAY MORNING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 7, 4:21 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SAT JUN 7 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 PM CDT SAT JUN 7 2008 /521 PM EDT SAT JUN 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE...
   CLOUD TO GROUND LIGHTNING.
   DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
   ISOLATED TORNADOES.

 AREAS AFFECTED AND TIMING:

   MOST OF NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM LATE THIS
   AFTERNOON THROUGH THIS EVENING. ADDITIONAL STORMS MAY MOVE INTO
   THE OUTLOOK AREA LATE TONIGHT...AND ARE MAINLY EXPECTED TO
   AFFECT AREAS NORTH OF THE INTERSTATE 80 CORRIDOR.

  DISCUSSION:

   THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON ACROSS
   NORTHERN ILLINOIS. VERY WARM AND HUMID WEATHER WITH
   TEMPERATURES IN THE 80S AND DEW POINT TEMPERATURES IN THE LOWER
   70S WERE RESULTING IN MODERATELY UNSTABLE CONDITIONS...BENEATH
   AN UNSEASONABLY STRONG LATE SPRING JET STREAM ACROSS THE UPPER
   MIDWEST. THIS COMBINATION OF INSTABILITY...AND VERTICAL WIND
   SHEAR...WILL RESULT IN SOME STORMS BECOMING SEVERE ACROSS THE
   OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE
   DEGREE OF SHEAR SUGGESTS THAT ROTATING STORMS ARE LIKELY...WITH
   A POTENTIAL FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES.
   THUNDERSTORMS SHOULD DECREASE IN INTENSITY AND COVERAGE LATE
   THIS EVENING...THOUGH ADDITIONAL THUNDERSTORMS MAY MOVE INTO
   THE REGION AFTER MIDNIGHT FROM THE WEST.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA OVER THE NEXT SEVERAL DAYS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE BOTH
SUNDAY AND MONDAY.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-082130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING.

THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA THIS EVENING...SOME
OF WHICH MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF THUNDERSTORMS WILL AFFECT THE REGION OVER THE NEXT
SEVERAL DAYS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS BOTH
SUNDAY AND MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT.
SOME STORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION OVER
THE NEXT SEVERAL DAYS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 7, 4:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TORNADO          5 NNE PONTIAC           40.94N 88.61W
06/07/2008                   LIVINGSTON         IL   FIRE DEPT/RESCUE

&&

ALLSOPP
Local storm report, Jun 7, 4:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
436 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TORNADO          2 NW ODELL              41.02N 88.55W
06/07/2008                   LIVINGSTON         IL   PUBLIC

            REPORTED BY PUBLIC...FIRE DEPARTMENT...AND STORM CHASER.
            TORNADO WITH DEBRIS CLOUD BETWEEN ODELL AND DWIGHT.
            LARGER THAN PREVIOUS TORNADO.

&&

ALLSOPP
Local storm report, Jun 7, 4:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          2 W DWIGHT              41.10N 88.46W
06/07/2008                   LIVINGSTON         IL   LAW ENFORCEMENT

            LARGE TORNADO WEST OF I-55 NEAR ROUTE 17.

&&

ALLSOPP
Local storm report, Jun 7, 4:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TORNADO          2 NW DWIGHT             41.12N 88.45W
06/07/2008                   GRUNDY             IL   TRAINED SPOTTER

            MILE MARKER 222 JUST WEST OF I-55.

&&

ALLSOPP
Local storm report, Jun 7, 4:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TORNADO          DWIGHT                  41.10N 88.42W
06/07/2008                   LIVINGSTON         IL   EMERGENCY MNGR

            1 MILE SOUTH OF I-55 ON DWIGHT ROAD.

&&

ALLSOPP
Local storm report, Jun 7, 5:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     LOSTANT                 41.14N 89.06W
06/07/2008                   LA SALLE           IL   TRAINED SPOTTER

            SPOTTER OBSERVED 3 OR 4 FUNNEL CLOUDS UNDER A WALL CLOUD
            SOUTHEAST OF LOSTANT. AT NO POINT DID THE FUNNELS REACH
            THE GROUND. THERE WAS ROTATION IN THE BASE OF THE WALL.
            THIS OCCURRED AROUND 405 PM.

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:10 PM CDTSevere Thunderstorm WarningLOTLee, Ogle65 min
Jun 7, 3:38 PM CDTTornado WarningLOTLaSalle, Livingston41 min
Jun 7, 3:48 PM CDTTornado WarningLOTLaSalle, Livingston57 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningLOTWinnebago31 min
Jun 7, 4:28 PM CDTTornado WarningLOTGrundy, Livingston47 min
Jun 7, 5:07 PM CDTSevere Thunderstorm WarningLOTCook, Lake32 min
Jun 7, 5:29 PM CDTSpecial Marine WarningLOT61 min
Jun 7, 5:45 PM CDTTornado WarningLOTKankakee, Will60 min
Jun 7, 5:47 PM CDTSpecial Marine WarningLOT118 min
Jun 7, 6:08 PM CDTTornado WarningLOTCook, Will67 min
Jun 7, 6:32 PM CDTTornado WarningLOTCook50 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningLOTCook, DuPage24 min

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.